Discussions By Condition: Ears, Nose, Mouth & Throat conditions

Gantrisin and hearing loss

  • Posted By: jackikevin
  • December 21, 2008
  • 09:53 PM

My husband contracted Spinal Meningitis when he was 9 months old, back in 1974. One doctor kept giving him Amoxicillin for all of the symptoms that he had. Then another doctor prescribed Gantrisin and told his mother to never tell anyone that he was taking it. Not long after taking the Gantrisin, he got even sicker. She talked to a friend that happened to work at 3M, and was told to take him off of the Gantrisin immediately or he could die. She ended up taking him to the hospital and almost lost him. He pulled through, but ended up completely deaf in his right ear and profound/severe loss in his left ear. I have been searching for more information on this medication and other people who have possibly had similar reactions to my husbands. If anyone reading this post has any information, could you please pass it on to us? We want to know as much as we can. Thank you all so much!

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?